Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Light-headedness, dizziness, confusion, headache. Could this be sleep apnea?

DOCTOR OF THE MONTH - Jun 2013
Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
Question
I have been getting lightheaded dizzy confused feel like im in la la land and headache could this be from sleep apnea cause my dr told me if my pressures aint right in my cpap machine it could cause this
Posted Wed, 24 Apr 2013 in Sleep Disorders
 
 
Answered by Dr. Sushil Kumar Sompur 9 minutes later
Hi there ~

Yes if you are not using your CPAP machine right and you have OSA (obstructive sleep apnea) you might be feeling the way you are, i.e. lightheaded and dizzy or confused during the day and you may also have hypertension.

Please consult with your doctor to make sure you are using your CPAP machine right and also concentrate on other methods to make your OSA better, i.e. lose weight, do nasopharyngeal exercises to help with the muscle tension in your throat, sleep in the right way with your head extended to avoid blocking your airways, etc. Again please always follow your sleep specialist's advise regarding your sleep disorder as you do not give me any more information than a couple of lines regarding what is distressing you.

I hope this helps. Take care and have a lovely day !
Above answer was peer-reviewed by
 
Follow-up: Light-headedness, dizziness, confusion, headache. Could this be sleep apnea? 1 hour later
So sleep with my head tilted back? I do have high blood pressure. I have a repeat sleep study with the mask i had one without the mask already i use my cpap every night faithfully. I think the pressures are to low. I am losing weight.
 
 
Answered by Dr. Sushil Kumar Sompur 6 minutes later
Hi there ~

Yes, most people with OSA sleep on their tummies with their chins on the pillows to open the airways. However it depends on what the reason for your OSA is which could be laxity of the muscles in the nasopharynx or due to obesity and there are different ways in which to sleep if you have these two kinds of OSA.

Secondly your high blood pressure may be related to your OSA. If that is the case it would help you enormously to have your OSA treated appropriately. If you have HTN despite treating your OSA, you probably have essential or primary HTN and need anti hypertensive medications.

I am glad you are going to have another sleep study soon and am glad to know that you are losing weight. It will help with your OSA immensely. It may also help to see a psychiatrist to see if there are other issues that you are facing that might be needing treatment so as to help with any mental health issues and with your sleep problems.

I hope this helps. Take care and have a lovely day !
Above answer was peer-reviewed by
 
Follow-up: Light-headedness, dizziness, confusion, headache. Could this be sleep apnea? 7 hours later
What is causing me to be tired have no energy a headache be causing my pvcs
 
 
Answered by Dr. Sushil Kumar Sompur 5 hours later
Hi there ~

An improper sleep architecture is contributing to your having poor sleep and having you to be tired and lethargic and also contributing to your headache. I hope you visit with a sleep specialist and your sleep study will help guide you through the process.

I hope this helps answer your concern. Take care and have a lovely day !
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor